nortriptyline (Pamelor)

Last month I was prescribed a low dose of nortriptyline (10mg) to help with nerve pain. After a week I was told to increase my dose to 20mg. On day 9, I woke up with severe depression. I had been feeling mildly depressed on and off because of chronic pain, but this was different. It was on par with losing a family member or going through a difficult breakup. I couldn’t stop crying all day, and I remember thinking that I just wanted to die. Luckily I knew of the drug’s potential side effects, and I my mom and husband were very supportive. I stopped taking the drug immediately, and the next day I was back to normal, at least emotionally.
There was, however, another side effect that has not gone away, even now after being off it for over a month. Several days after I started taking the drug, I developed an extremely itchy rash on all my toes. My feet also became quite sweaty. The next evening, after my shower, my toes and the ball of one foot became red, hot to the touch, and swollen. The heel and my other foot still felt cool. It went away after about an hour. The same thing happened the next evening to the other foot. It progressed until both feet were flaring up every evening, and the symptoms were lasting all night long. It seemed that it was always triggered by heat. It turns out I had developed a condition called erythromelalgia. My online research has shown a link between SSRIs and erythromelalgia, and I believe that TCAs can have the same effect as well. I’ve read that the excess serotonin in the brain causes the body to stop producing serotonin, and the subsequent depletion of serotonin in the blood then causes a vasodilating effect (hence the redness and swelling).
I can only hope that my body will eventually re-regulate its serotonin levels and these symptoms will eventually go away. The neurologist who prescribed the drug is clueless and very hesitant to admit there is a connection.

nortriptyline (Pamelor)

Elisabeth

1,319 total views, no views today

LEXAPRO- 4 DAY WITHDRAWAL: Obit for Suicide

A family member has confirmed that Mahlon Wolfe was in
a four day withdrawal from Lexapro and
the police were called because he was suicidal.   He was killed by a
member of the SWAT team.  Withdrawal can be extremely dangerous. It is
important to withdraw extremely slowly from these drugs, usually over a period
of a year or more, under the supervision of a qualified specialist.

http://www.rootsweb.ancestry.com/~neotoe/obits/index.htm

Mahlon R. Wolfe (Feb. 17, 1976 – Sept. 24, 2004)

Mahlon R. Wolfe, age 28, Avoca, died Friday, Sept. 24, 2004, at Avoca. He
was born Feb. 17, 1976, at Auburn, Ind., son of Michael G. and Margaret
(Householder) Wolfe. He married Roseann Groleau May 22, 1999, at Nebraska City.
He was preceded in death by his maternal grandfather, Harold Householder, and
his paternal grandmother, Dorcas D. Wolfe. Services are at 1 p.m., Tuesday,
Sept. 28, 2004, at Fusselman-Wymore Funeral Home Chapel at Weeping Water. Bishop
Pat Herrick of the Church of Latterday Saints, Nebraska City, will officiate.
Cremation will follow the service.
Source: Nebraska City News-Press ,
Sept, 2004.

488 total views, no views today